Wildfire, Moore
- When
- July 3, 6:57 PM CST to 9:30 PM CST
- Where
- Moore forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
The Riser Wildfire began around 1857 CST about ten miles east southeast of Sunray Texas in Moore County just south of Farm to Market Road 281 and just west of Farm to Market Road 1060. The wildfire was caused by lightning and consumed an estimated four hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Riser Wildfire began around 1857 CST about ten miles east southeast of Sunray Texas in Moore County just south of Farm to Market Road 281 and just west of Farm to Market Road 1060. The wildfire was caused by lightning and consumed an estimated four hundred acres. There were no reports of structures damaged or destroyed and there were no reports of injuries or fatalities. The wildfire was contained around 2130 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 3, 5:42 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT SUN JUL 3 2011 .AVIATION... SCT SHOWERS AND TSTMS OVER MAINLY NRN SECTIONS OF PNHDLS ARE EXPECTED TO SLOWLY DIMINISH AFTER SUNSET THIS EVENING. MAIN CLUSTER OF STORMS HAS PASSED KGUY AND KDHT AND MAY STRUGGLE TO MAKE IT ALL THE WAY TO KAMA. THEREFORE...HAVE ONLY CARRIED CB REMARKS AT ALL SITES FOR THE FIRST COUPLE TO FEW HOURS OF THIS TAF FCST CYCLE. EXPECT HIGH BASED CU FIELD TO DVLP AGAIN MONDAY AFTERNOON...BUT HIGHLY UNCERTAIN IF TSTMS WILL FORM SO OPTED TO LEAVE OUT MENTION OF CB ON MONDAY AFTERNOON AT THIS TIME. ANDRADE && .PREV DISCUSSION... /ISSUED 325 PM CDT SUN JUL 3 2011/ DISCUSSION... MOSTLY PULSE THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE OKLAHOMA PANHANDLE AND EASTERN TEXAS PANHANDLE. SO FAR THE STORMS SEEM TO BE DEVELOPING NEAR REMNANT OUTFLOW BOUNDARIES FROM THE CONVECTION LAST NIGHT...AS WELL AS A STATIONARY FRONT JUST NORTH OF THE PANHANDLES. BASED ON THE 12Z RAOB FROM KAMA...PRECIPITABLE WATER VALUES ARE HIGHER THAN NORMAL. THIS...COMBINED WITH THE SLOW PROPAGATION OF STORMS...GENERALLY BETWEEN 5 AND 10KT...COULD LEAD TO SOME LOCALIZED AREAS OF HEAVY RAIN. HOWEVER...CONSIDERING THE BRIEF NATURE OF THIS STORMS...AND THE EXPECTED LIMITED COVERAGE...KEPT ONLY A 10 PERCENT CHANCE ACROSS THE PANHANDLES THROUGH THIS EVENING. BY 06Z HOWEVER...A SURFACE TROUGH DEVELOPS OVER THE CENTRAL PANHANDLES. AS A RESULT...THIS SHOULD PROVIDE A FOCUS FOR SURFACE CONVERGENCE WHICH COULD LEAD TO MORE COVERAGE ALONG AND EAST OF THE TROUGH. THERE IS STILL QUITE A BIT OF UNCERTAINTY EVEN IN THIS TIME PERIOD AS INSTABILITY IS MARGINAL. SIMILAR CONDITIONS TOMORROW. THE REGION WILL REMAIN ON THE EASTERN PERIPHERY OF THE RIDGE. A SLIGHT DOWNSLOPE COMPONENT IN THE LOW LEVEL FLOW MAY LEAD TO SOME DRY AIR ADVECTION...BUT NOT A SIGNIFICANT AMOUNT. THE SURFACE TROUGH DISSIPATES. IF CONVECTION OCCURS TONIGHT...THERE COULD BE REMNANT OUTFLOW BOUNDARIES...WHICH COULD SERVE AS A FOCUS FOR CONVECTION TOMORROW. FOR NOW WILL LEAVE OUT MENTION OF PRECIPITATION FOR TOMORROW AS IT WILL BE HIGHLY DEPENDENT ON IF AND HOW LONG CONVECTION OCCURS TONIGHT. TUESDAY AND WEDNESDAY...THE UPPER LEVEL RIDGE REMAINS THE DOMINANT FEATURE FOR THE SOUTHERN HIGH PLAINS WEATHER. AT THE SURFACE A WEAK LEE SIDE LOW IS EXPECTED TO REMAIN OVER THE REGION RESULTING IN WEAK SOUTHWESTERLY WINDS. THUS EXPECT A SLIGHT WARMING TREND EACH DAY. WEDNESDAY OR THURSDAY MODELS SHOW A VERY WEAK COLD FRONT APPROACHING THE REGION. MODELS DISAGREE ON IF THE FRONT WILL DIP INTO THE PANHANDLES BEFORE STALLING AND EVENTUALLY DISSIPATING AS WELL AS THE TIMING OF THE FRONT. SINCE THE MODELS SHOW AN UPPER LEVEL SHORT WAVE TROUGH SLIDING DOWN THE EAST SIDE OF THE RIDGE LATE ON WEDNESDAY EXPECT THAT THE FRONT WILL BE ABLE TO DIG INTO AT LEAST THE NORTHERN HALF OF THE PANHANDLES...LIKELY WEDNESDAY EVENING OR WEDNESDAY NIGHT. WITH A SOUTHERLY LOW LEVEL JET DEVELOPING BY 06Z...IF ANY STORMS DEVELOP ALONG AND NORTH OF THE FRONT...THEY COULD HAVE THE POTENTIAL FOR HEAVY RAIN. RIDGE COULD BUILD EAST...WITH THE CENTER OF THE 500MB RIDGE POSSIBLY OVER THE PANHANDLES BY FRIDAY. AS A RESULT...EXPECT MORE HOT AND DRY WEATHER TO FINISH THE WEEK. NO MAJOR CHANGES IN THE EXTENDED FROM THE PREVIOUS FORECAST. JOHNSON FIRE WEATHER... THROUGH TUESDAY...RELATIVELY HIGH ATMOSPHERIC MOISTURE AND RELATIVELY LOW WINDS WILL PRECLUDE ANY CRITICAL FIRE WEATHER CONDITIONS FROM DEVELOPING. BRIEF...LOCALIZED AREAS OF ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR MONDAY AND TUESDAY AFTERNOON...BUT THERE IS QUITE A BIT OF UNCERTAINTY IN IF AND WHERE THAT WOULD OCCUR. THOUGH HOT WEATHER CONTINUES THROUGH THE END OF THIS WEEK...RELATIVELY LIGHT WINDS WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT SUN JUL 3 2011 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 255 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE FAR NORTHERN TEXAS PANHANDLE. IF ANY STORMS DEVELOP...THE MAIN THREATS WILL BE GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT SUN JUL 3 2011 OKZ002-032115- TEXAS OK- 349 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR TEXAS COUNTY. AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 16 MILES WEST OF HOUGH...OR ABOUT 5 MILES SOUTHEAST OF ELKHART...MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT SUN JUL 3 2011 OKZ001-002-032300- CIMARRON OK-TEXAS OK- 523 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR WESTERN TEXAS AND EASTERN CIMARRON COUNTIES. AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS 8 MILES SOUTHWEST OF EVA AND JUST EAST OF KEYES. THESE STORMS WERE MOVING SOUTH AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT SUN JUL 3 2011 TXZ001-032315- DALLAM TX- 526 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR WESTERN DALLAM COUNTY. AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM JUST SOUTH OF TEXLINE...MOVING SOUTH AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT SUN JUL 3 2011 TXZ006-040000- HARTLEY TX- 615 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR HARTLEY COUNTY. AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF HARTLEY...OR ABOUT 4 MILES SOUTH OF DALHART...MOVING SOUTH AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337969.